Send a Message
to Dandeliongirl

Comments

1

Joined

Jul 8, 2013

Dandeliongirl Profile

Forums Owned

Recent Posts

rapid weight gain during naproxen use

Add me to your list as another casualty of Naproxen weight gain. I just started this last week at a dose of 550 mg 3 times a day for chronic migraines. It's supposed to break the cycle. I also have stomach distress constantly while on this too. I am a very small woman and luckily I was at my lowest weight when I started because in less than a week I noticed a 4 pound weight gain! I really don't think I'm eating more either- but I will say that I do feel very weak on this medication and when I feel weak I want to eat to get more energy- for those of you who have complained they are hungry on it, you also may feel weakness in fact- because weakness and hunger feel very similar in my opinion. I'm already cut my dose to twice a day, but I'm still gaining- every day I step on the scale I'm up 1/2 pound or a pound! I DO think this is most likely "water weight" though, as opposed to fat, since the name is naproxen sodium- sodium causes water retention. Also I've been on other anti inflammatory meds before and remember gaining weight, which did fall off after I discontinued the drug. I do think this weight gain is far more rapid than any I've experienced before though. I'm glad I found this post, otherwise I'd think I was imagining it.  (Jul 8, 2013 | post #165)